Alert archive / Oregon / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 6, 2007, 8:39 PM PDT for Klamath County, Oregon. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 8:39 PM PDT (03:39 UTC)
- Expired
- Jul 6, 2007, 9:15 PM PDT
- In force
- 36 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 110 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 070339 SVRMFR ORC035-070415- /O.NEW.KMFR.SV.W.0005.070707T0339Z-070707T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 839 PM PDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON... * UNTIL 915 PM PDT * AT 834 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF SPRAGUE RIVER...OR ABOUT 18 MILES NORTHEAST OF KLAMATH FALLS...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRAGUE RIVER BY 855 PM PDT... 8 MILES WEST OF BEATTY BY 900 PM PDT... LAT...LON 4227 12159 4224 12135 4258 12120 4262 12155 $$ MWJ
1 follow-up statement
000 WWUS56 KMFR 070409 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 909 PM PDT FRI JUL 6 2007 ORC035-070419- /O.EXP.KMFR.SV.W.0005.000000T0000Z-070707T0415Z/ KLAMATH OR- 909 PM PDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KLAMATH COUNTY EXPIRES AT 915 PM PDT... LAT...LON 4227 12159 4224 12135 4258 12120 4262 12155 $$ MWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:19 PM PDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 6, 3:19 PM PDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PDT FRI JUL 6 2007
.SHORT TERM...THUNDERSTORM ACTIVITY HEATING UP MUCH AS EXPECTED
THUS FAR THIS AFTERNOON WITH SIGNIFICANT COVERAGE IN SOUTHEASTERN
LAKE COUNTY THUS FAR THIS LAST HOUR TOPPING OUT BETWEEN 50 AND
55KFT. OTHER ACTIVITY IS NOW GETTING UNDERWAY NORTH OF THE TRINITY
ALPS IN THE SALMON MOUNTAINS...NORTH OF MOUNT SHASTA FROM THE SCOTT
VALLEY TOWARD KLAMATH FALLS...IN NORTHERN LAKE COUNTY NE OF CRATER
LAKE...AND MOVING INTO MODOC COUNTY. HAVE NOT RECEIVED ANY SPOTTER
REPORTS THUS FAR...BUT MAIN CONCERN WILL BE LIGHTNING...GUSTY
WINDS POSSIBLY IN THE 30-60 MPH RANGE...AND SMALL HAIL ACROSS
HIGHLIGHTED AREAS. UPPER LEVEL LOW PRESSURE ARE PROVIDING UPPER
LEVEL SUPPORT TO UNSTABLE LOWER LEVELS WILL NOT EXIT EASTERN LAKE
COUNTY UNTIL 12Z SATURDAY MORNING...SO HAVE LEFT AT LEAST ISOLATED
MENTION ACROSS FAR EASTERN AREAS THROUGH THEN.
FOR TOMORROW BELIEVE MODELS ARE HAVING ISSUES WITH SOME CONVECTIVE
FEEDBACK IN SHOWING LINGERING INSTABILITY ACROSS THE LAKE AND
MODOC COUNTIES. SEEMS THAT STRONG FOCUS OF UPPER IMPULSE CLEARING
THE AREA IN THE MORNING SHOULD LEAVE THE AREA WITH SLIGHTLY
COOLER LOWER LEVELS...LOWER DEWPOINTS...AND WARMER TEMPS ALOFT.
HAVE LEFT TOKEN LOW END SLIGHT CHANCES WHERE GFS40 INDICATES SOME
THREAT...THOUGH. THAT WAY NIGHTSHIFT CAN ANALYZE NEW DATA AND
DECIDE IF THUNDER MENTION SHOULD REMAIN OR GO.
SUNDAY AND MONDAY WE SHOULD SEE A LULL IN THE ACTION AS UPPER
RIDGE FLATTENS SOMEWHAT.
.LONG TERM...TUESDAY THROUGH LATE NEXT WEEK AN UPPER LEVEL LOW
APPROACHES THE CALIFORNIA COAST AS UPPER LEVEL RIDGING EXPANDS
FROM THE FOUR CORNERS INTO THE PACNW. THIS WILL BRING ANOTHER
ROUND OF HEAT TO THE AREA WITH TEMPERATURES IN ROGUE VALLEY LIKELY
TO MAKE IT INTO THE 100-105F RANGE TUESDAY AND WEDNESDAY. DETAILS
ON THUNDER TO FOLLOW WILL CERTAINLY NEED TO MODIFIED AS PICTURE
CLEARS WITH TIME...BUT IT APPEARS THAT THE NEXT ROUND OF
THUNDERSTORMS WILL BE DISPLACED FARTHER WEST...EXPANDING TO AREAS
WEST OF THE CASCADES IF CURRENT GUIDANCE HOLD TRUE. LUTZ
&&
.AVIATION...MVFR DEVELOPING ALONG THE COAST TONIGHT AND LOCAL
TOWARD MORNING. THESE CONDITIONS WILL LINGER THERE TOMORROW
MORNING. INLAND VFR CONDITIONS ARE EXPECTED...BUT AFTERNOON AND
EVENING THUNDERSTORMS FROM THE CASCADES AND SISKIYOUS EASTWARD WILL
SHIFT EASTWARD OVERNIGHT...EXITING LAKE COUNTY IN THE WEE HOURS
OF THE MORNING. LOCALIZED MVFR WITH THESE MOSTLY OVER THE HIGHER
TERRAIN. LOCALIZED HIGH WINDS...HAIL...AND HEAVY RAIN ARE POSSIBLE
WITH THESE STORMS. LUTZ
&&
.PREV DISCUSSION...ISSUED 910 AM PDT FRI JUL 6 2007...
UPDATE...NO UPDATE WILL BE ISSUED TO THE FORECAST THIS MORNING.
PRELIMINARY BUT THOROUGH LOOK AT THE DATA IN RELATION TO THE GOING
FORECAST FOR TODAY AND TONIGHT LEADS ME TO BELIEVE EVERYTHING IS
IS GOOD SHAPE.
TWO CONCERNS TODAY RELATED TO THE GOING FORECAST THAT WILL BE
LOOKED AT THIS SHIFT ARE IF THE MODEL DEPICTION OF THE TRACK OF THE
UPPER LEVEL LOW PRESSURE CENTER MOVING THROUGH THIS AFTERNOON AND
EVENING REMAINS PRECISE AND HOW LONG STORMS WILL LAST TONIGHT.
CURRENT WATER VAPOR IMAGERY COMPARED TO THE GFS40 500-300MB FIELDS
INDICATES THE GFS IS DOING VERY WELL WITH THE TRACK OF THE LOW.
THIS SHOULD LEAD TO ISOLATED AND THEN AREAS OF SCATTERED
THUNDERSTORM ACTIVITY OVER AND EAST OF THE CASCADES AND SISKIYOUS
MOVING N-NE ONCE IT INITIATES THIS AFTERNOON AND EVENING. CURRENT
INDICATIONS ARE THAT STORMS WILL NEED TO BE LEFT IN FOR THE
OVERNIGHT FOR SOME EAST SIDE LOCATIONS AS THE UPPER LEVEL COLD
CORE AT 500MB WILL NOT EXIT EASTERN LAKE COUNTY UNTIL ABOUT 12Z.
WILL ANALYZE THIS FURTHER BEFORE MAKING ANY CHANGES.
AS FAR AS THE GOING FORECAST GOES...PRECIPITABLE WATER VALUE OVER
MEDFORD AREA ON THE MORNING SOUNDING WAS OVER AN INCH...WHICH IS
SUPPOSEDLY HIGHER THAN CURRENT GUIDANCE INDICATES. GFS40 INSTABILITY
INDICES HIGHLIGHT KLAMATH COUNTY FOR THIS AFTERNOON AND
EVENING...BUT HAVE CONCERNS FOR ALL AREAS FROM
SISKIYOU COUNTY...EASTERN JACKSON COUNTY...AND THE CASCADES EAST.
FOR TOMORROW UPPER TROUGH WILL BE SHIFTING EAST AND OUT OF THE
AREA. ANTICIPATE FOR NOW THAT THUNDERSTORM COVERAGE WILL BE A
CONCERN IN LAKE AND MODOC COUNTIES...BUT BELIEVE...AT THIS
POINT...THAT A BIT OF A DECREASE IN THUNDERSTORM INDICES DUE TO
EFFECTS OF UPPER SHORTWAVE THIS AFTERNOON AND EVENING WILL LEAD
TO ONLY ISOLATED THUNDERSTORMS TOMORROW. LUTZ
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ624-ORZ625.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ284-CAZ285.
PACIFIC COASTAL WATERS...
...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM
PDT TUESDAY FOR PZZ350-PZZ370.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT TUESDAY
FOR PZZ350-PZZ370. GALE WARNING UNTIL 11 AM PDT TUESDAY FOR
PZZ356-PZZ376. HAZARDOUS SEAS WARNING UNTIL 11 AM PDT TUESDAY FOR
PZZ356-PZZ376.
17/17/MOHazardous weather outlook, Jul 6, 7:03 AM PDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 703 AM PDT FRI JUL 6 2007 CAZ284-285-ORZ624-625-070700- ZONE 284-ZONE 285-ZONE 624-ZONE 625- 703 AM PDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY RED FLAG WARNING IN EFFECT FROM 11 AM PDT TO 11 PM PDT. SEE RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Jul 6, 5:22 PM PDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
522 PM PDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 1 N LAKEVIEW 42.19N 120.35W
07/06/2007 E0.88 INCH LAKE OR TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL ALSO REPORTED LITTLE
WIND WITH STORM, LOTS OF CLOUD TO CLOUD LIGHTNING.
&&
SMITHLocal storm report, Jul 6, 7:03 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
703 PM PDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 2 SW MACDOEL 41.81N 122.03W
07/06/2007 M0.75 INCH SISKIYOU CA TRAINED SPOTTER
HEAVY RAIN.
&&
HOLTZLocal storm report, Jul 6, 7:43 PM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
743 PM PDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN 2 SW MACDOEL 41.81N 122.03W
07/06/2007 M1.13 INCH SISKIYOU CA TRAINED SPOTTER
SIGNIFICANT HAIL DAMAGE REPORTED TO LOCAL STRAWBERRY
FIELDS.
&&
HOLTZThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:45 PM PDT | Severe Thunderstorm Warning | MFR | Jackson, Klamath | 45 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.